Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 338, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 9:29 PM CDT for Foard County, Knox County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 13, 2021, 10:10 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2512 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WUUS54 KOUN 140229
SVROUN
TXC155-275-140330-
/O.NEW.KOUN.SV.W.0338.210614T0229Z-210614T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
929 PM CDT Sun Jun 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Foard County in northern Texas...
Eastern Knox County in northern Texas...
* Until 1030 PM CDT.
* At 929 PM CDT, a severe thunderstorm was located 4 miles southwest
of Munday, moving south at 25 mph. A second severe storm was 5
miles north of Gilliland also moving south at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Munday, Benjamin, Goree, Gilliland, Vera and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9979 3393 9979 3388 9950 3340 9947
TIME...MOT...LOC 0229Z 005DEG 23KT 3340 9967
HAIL...1.50IN
WIND...60MPH
$$
WR2 follow-up statements
776
WWUS54 KOUN 140250
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
950 PM CDT Sun Jun 13 2021
TXC155-140300-
/O.CAN.KOUN.SV.W.0338.000000T0000Z-210614T0330Z/
Foard TX-
950 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3340 9979 3378 9979 3377 9965 3340 9955
TIME...MOT...LOC 0250Z 001DEG 29KT 3363 9973
$$
TXC275-140330-
/O.CON.KOUN.SV.W.0338.000000T0000Z-210614T0330Z/
Knox TX-
950 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL KNOX COUNTY...
At 950 PM CDT, a severe thunderstorm was located 4 miles northeast of
Benjamin, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Munday, Benjamin, Gilliland and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9979 3378 9979 3377 9965 3340 9955
TIME...MOT...LOC 0250Z 001DEG 29KT 3363 9973
HAIL...1.00IN
WIND...60MPH
$$
MAD363
WWUS54 KOUN 140310
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1010 PM CDT Sun Jun 13 2021
TXC275-140320-
/O.CAN.KOUN.SV.W.0338.000000T0000Z-210614T0330Z/
Knox TX-
1010 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3340 9979 3378 9979 3377 9965 3340 9955
TIME...MOT...LOC 0309Z 005DEG 23KT 3350 9974
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 7:25 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
725 PM CDT Sun Jun 13 2021
...New SHORT TERM, AVIATION...
.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021
Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.
Bunker
&&
.SHORT TERM...
(Tonight through Monday)
Issued at 722 PM CDT Sun Jun 13 2021
Convection around the northeastern periphery of the MCV is
expected to continue its slow diminishment beyond sunset. The
scattered storms nearer the circulation are expected to persist as
they gradually move south through northern Texas this evening.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021
A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.
With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!
Bunker
&&
.AVIATION...
(00Z TAFS)und
Issued at 722 PM CDT Sun Jun 13 2021
VFR conditions and light winds are expected underneath the surface
MSLP ridge through Monday afternoon. Scattered thunderstorms over
the southwester quarter of Oklahoma may affect some TAF sites
until after sunset today.
&&
.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 92 68 93 / 20 0 0 0
Hobart OK 70 95 69 96 / 20 0 0 0
Wichita Falls TX 71 94 70 95 / 30 0 0 0
Gage OK 67 94 69 95 / 10 0 10 0
Ponca City OK 64 93 67 94 / 0 0 0 0
Durant OK 71 93 70 94 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
046>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....13
AVIATION...09Hazardous weather outlook, Jun 13, 3:26 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 326 PM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 326 PM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few severe thunderstorms will be possible, with hail up to the size of quarters and wind gusts up to 60 mph. Localized heavy rainfall may also result in minor flooding. .Heat... Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 7:45 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
745 PM CDT Sun Jun 13 2021
OKZ039-044-045-140115-
Cotton OK-Stephens OK-Jefferson OK-
745 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Cotton...
southwestern Stephens and northwestern Jefferson Counties Until 815
PM CDT...
AT 741 PM CDT, a strong thunderstorm was located 6 miles west of
Duncan. This storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3424 9825 3451 9817 3451 9814 3453 9814
3452 9795 3419 9801
TIME...MOT...LOC 0041Z 182DEG 1KT 3449 9808
MADSpecial weather statement, Jun 13, 7:58 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 758 PM CDT Sun Jun 13 2021 OKZ041-046-140130- Carter OK-Murray OK- 758 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter and southwestern Murray Counties Until 830 PM CDT... AT 754 PM CDT, a strong thunderstorm was located near Springer. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3415 9705 3413 9721 3440 9727 3442 9697 TIME...MOT...LOC 0054Z 190DEG 1KT 3428 9716 MAD
Special weather statement, Jun 13, 8:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 815 PM CDT Sun Jun 13 2021 OKZ005-011-140145- Major OK-Woods OK- 815 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and southeastern Woods Counties Until 845 PM CDT... AT 812 PM CDT, a strong thunderstorm was located 10 miles southeast of Waynoka. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3643 9867 3640 9878 3650 9888 3655 9871 TIME...MOT...LOC 0112Z 161DEG 2KT 3646 9876 MAD
Special weather statement, Jun 13, 8:17 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 817 PM CDT Sun Jun 13 2021 TXZ090-140145- Clay TX- 817 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Clay County Until 845 PM CDT... AT 815 PM CDT, a strong thunderstorm was located 5 miles south of Henrietta. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3371 9805 3366 9823 3379 9828 3385 9811 TIME...MOT...LOC 0115Z 161DEG 2KT 3374 9818 MAD
Special weather statement, Jun 13, 8:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 843 PM CDT Sun Jun 13 2021 OKZ046-140215- Carter OK- 843 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter County Until 915 PM CDT... AT 840 PM CDT, a strong thunderstorm was located near Ardmore, moving south at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3430 9727 3430 9709 3409 9701 3408 9731 TIME...MOT...LOC 0140Z 355DEG 5KT 3421 9718 MAD
Special weather statement, Jun 13, 9:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
916 PM CDT Sun Jun 13 2021
OKZ052-140245-
Bryan OK-
916 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Bryan County Until
945 PM CDT...
AT 912 PM CDT, a strong thunderstorm was located near Colbert, moving
south at 5 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near Lake Texoma get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now. Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3372 9637 3375 9641 3378 9643 3377 9650
3382 9652 3382 9653 3388 9657 3391 9631
3377 9628 3377 9629 3375 9631 3372 9631
3370 9632 3369 9636
TIME...MOT...LOC 0212Z 352DEG 3KT 3382 9648
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Jun 13, 7:25 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 50 min |
| Jun 13, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Wilbarger | 33 min |
| Jun 13, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 36 min |
| Jun 13, 8:17 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Jun 13, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 49 min |
| Jun 13, 9:31 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Jun 13, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wilbarger | 45 min |
| Jun 13, 10:30 PM CDT | Special Weather Statement | OUN | Archer | 30 min |
| Jun 14, 4:59 AM CDT | Special Weather Statement | OUN | Baylor | 31 min |
| Jun 14, 5:28 AM CDT | Special Weather Statement | OUN | Baylor | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.